Facebook Pixel

I have been aking Premarin 1.25mg for 9mths with a substantial weight gain I have now had the dose reduced to 0.625mg will this reduce my weight?

By January 31, 2010 - 1:36am
Rate This

I was diagnosed as menopausal at age 45 and advised to begin HRT....in the same year I was diagnosed with abnormal cells and had a loop biopsy followed by a horrendous infection as a result of the procedure and a subsequent cone biopsy...I bled quite heavily after this and my consultant suggested an increase in HRT to combat the problem and this when my weight went fom 9st 3 to a now 10st 8lbs...was this due to the dosage of HRT?

Add a Comment1 Comments

I am sorry to hear about your diagnosis, and subsequent infection...have these been successfully treated?

There is still (believe it or not) controversy regarding whether or not HRT "causes" weight gain in women. Most women say "yes", while most scientists say "no". Of course, there is more to the story than that, and if there is a link between weight and HRT versus if weight gain is directly caused by HRT.

Some women may experience weight gain when beginning the use of HRT, but HRT has not been shown as effective in reducing weight. So, even reducing the amount of HRT will not reduce the amount of weight.

Many factors are linked/associated with weight gain, and it is difficult to narrow down the exact "cause" of your weight gain...was it a particular dosage of HRT, the HRT regardless of dosage, would you have gained this weight regardless, was your weight gain a result of other treatments (or a combination of treatments) from your other procedures...you get the idea.

If lowering your HRT level will not "cause" weight loss, do you have other options that you would like to explore, in order to lose the extra weight?

January 31, 2010 - 8:40am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.